Back to Ask the Diabetes Team Ask the Diabetes Team

From Monroe, Georgia, USA:

My daughter had a weekend of lows and we were trying to think of reasons why. She asked if site placement affects insulin delivery and the effects of insulin. She had her last site on her arm but changed it to her abdomen. I have read a bit on the Internet that the abdomen is the most common site for set insertion but I haven't found information on absorption. I'm still looking; I just wanted to get an expert opinion. We actually have an endocrine appointment this week.


It could be she has some hypertrophy at overused sites and changing to a new site allowed better absorption - so "increased" insulin availability could be the explanation. There are obvious other explanations, I assume, like more activity, less food, less fatty foods and illness always need to be considered but, if none of these were the explanation, then the new site is the likely culprit and just means that the dose of insulin needs adjusting downwards to counter-balance and avoid the lows.


Original posting 13 Mar 2018
Posted to Insulin Pumps and Hypoglycemia


  Back to Ask the Diabetes Team Return to the Top of This Page

Last Updated: Tuesday March 13, 2018 19:32:59
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.